Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2008, 7:20 AM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 7:20 AM CDT (12:20 UTC)
- Expired
- May 11, 2008, 7:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111220
SVROHX
TNC049-133-137-111245-
/O.NEW.KOHX.SV.W.0085.080511T1220Z-080511T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
720 AM CDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FENTRESS COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
NORTHERN OVERTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
PICKETT COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
* UNTIL 745 AM CDT
* AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LIVINGSTON...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BYRDSTOWN BY 740 AM CDT...
JAMESTOWN BY 745 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3662 8487 3647 8479 3626 8542 3644 8550
3648 8547 3650 8540 3649 8539 3651 8538
3664 8500
TIME...MOT...LOC 1220Z 249DEG 40KT 3641 8536
$$
131 follow-up statement
000
WWUS54 KOHX 111244
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 AM CDT SUN MAY 11 2008
TNC049-133-137-111253-
/O.EXP.KOHX.SV.W.0085.000000T0000Z-080511T1245Z/
OVERTON TN-FENTRESS TN-PICKETT TN-
743 AM CDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR PICKETT...NORTHERN FENTRESS
AND NORTHERN OVERTON COUNTIES WILL EXPIRE AT 745 AM CDT...
THE THUNDERSTORMS WERE WEAKENING. HOWEVER...WIND GUSTS OVER 40 MPH
WILL REMAIN A POSSIBILITY WITH THESE THUNDERSTORMS.
LAT...LON 3662 8487 3647 8479 3626 8542 3644 8550
3648 8547 3650 8540 3649 8539 3651 8538
3664 8500
TIME...MOT...LOC 1243Z 249DEG 40KT 3650 8506
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:39 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 11, 3:39 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT SUN MAY 11 2008 .DISCUSSION... CONVECTION HAS PRETTY MUCH ENDED THIS MORNING...WITH REGIONAL RADAR SHOWING ONLY A FEW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IMPACTING THE MID-STATE. WEST WINDS ARE PUSHING DRY AIR INTO THE WESTERN PORTIONS OF THE STATE...AND THIS TREND SHOULD CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON WITH LITTLE IF ANY CU DEVELOPMENT. THE SURFACE LOW RESPONSIBLE FOR TONIGHTS ACTION IS CURRENTLY POSITIONED OVER WEST-CENTRAL ILLINOIS...AND IS EXPECTED TO TRACK JUST NORTH OF THE OHIO RIVER VALLEY. WINDS WILL SHIFT AROUND TO THE NORTHWEST AND INCREASE IN SPEED BY THE LATE MORNING. AM EXPECTING WIND GUSTS TO REACH 40 MPH AT THE SURFACE AS NAM/GFS WIND FIELDS INDICATE 925MB WIND SPEEDS OF 35KTS TO 40KTS...AND HAVE ISSUED A WIND ADVISORY FOR THE NORTHERN HALF OF THE CWA. THE SOUTHERN COUNTIES WILL SEE WINDY CONDITIONS AS WELL...BUT AM ONLY EXPECTING GUSTS TO REACH 30MPH TO MAYBE 35MPH. AFTER TONIGHT...UPPER RIDGING AND SURFACE HIGH PRESSURE SLIDE OVER THE MID-SOUTH ALLOWING FOR GUSTY WINDS TO DIMINISH BY MON NIGHT. WARM AIR ADVECTION BEGINS MON NIGHT AS A RETURN FLOW SETS UP BY TUE MORNING...AND NEXT CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE TUE EVENING FOR THE WESTERN PORTION OF THE CWA NEAR THE TENNESSEE RIVER...AND INTO TUE NIGHT FOR THE CENTRAL AND EASTERN PORTIONS. MODELS INDICATE UPPER TROUGHING IS EXPECTED TO DEVELOP FROM TEXAS TO ILLINOIS...ALLOWING FOR A SERIES OF SHORTWAVES TO KEEP TRACKING INTO THE AREA. EXACT TIMING IS UNCERTAIN RIGHT NOW...BUT EXPECT CHANCES FOR RAIN TO CONTINUE INTO FRI. 00Z ECMWF ACTUALLY DEPICTS A LESSER PROBABILITY OF RAIN AS IT PUSHES A COLD FRONT THROUGH...BUT WILL SEE HOW THAT PANS OUT WITH LATER RUNS OF THE GFS AND UKMET. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 48 70 48 / 30 10 0 0 CLARKSVILLE 63 45 70 45 / 20 10 0 0 CROSSVILLE 64 45 63 45 / 30 10 10 10 COLUMBIA 68 47 72 48 / 30 10 0 0 LAWRENCEBURG 70 47 73 48 / 10 10 0 0 WAVERLY 65 46 71 47 / 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR TNZ005>011-022>034-057-059-062>066. && LAROSA
Hazardous weather outlook, May 11, 5:30 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN MAY 11 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE MID STATE TODAY AND EARLY THIS EVENING. WIND GUSTS UP TO 40 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF DISTURBANCES WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE REQUIRED LATER IN THE WEEK. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 44 min |
| May 10, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
| May 10, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 32 min |
| May 10, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| May 10, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 34 min |
| May 10, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 32 min |
| May 10, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| May 10, 11:02 PM CDT | Tornado Warning | OHX | Wayne | 43 min |
| May 10, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 19 min |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 35 min |
| May 10, 11:31 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 44 min |
| May 10, 11:57 PM CDT | Tornado Warning | OHX | Giles | 37 min |
| May 11, 12:15 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 15 min |
| May 11, 3:52 AM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.